MAUDE Adverse Event Report: TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT

TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT
Model Number 405699
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that the tray spn whit27g3.5 l/b-d/e needle broke off in the patient's back during use.As a result, the patient will be receiving a surgery consultation for removal of the needle under fluoroscopy.The following information was provided by the initial reporter: "the dr.Reports that the needle broke inside the patient's body." "during a spinal anesthesia attempt as usual.Needle broke, leaving about 1 1/2 inch inside patients back when i retrieved without resistance.Is the first time in 20 years that happen to me.I believe needle.Had some issue or are broken." "need surgery consult for open removal of needle tip under fluoroscopy".
 
Event or Problem Description
It was reported that the tray spn whit27g3.5 l/b-d/e needle broke off in the patient's back during use.As a result, the patient will be receiving a surgery consultation for removal of the needle under fluoroscopy.The following information was provided by the initial reporter: "the dr.Reports that the needle broke inside the patient's body." "during a spinal anesthesia attempt as usual.Needle broke, leaving about 1 1/2 inch inside patients back when i retrieved without resistance.Is the first time in 20 years that happen to me.I believe needle.Had some issue or are broken." "need surgery consult for open removal of needle tip under fluoroscopy.".
 
Additional Manufacturer Narrative
H6: investigation summary: no sample was returned for analysis.Consequently, the investigation was not able to further evaluate the reported failure mode through a complaint sample analysis.Without a sample or photograph the investigation was unable to confirm the failure mode nor identify a probable root cause.As the failure mode was unable to be confirmed nor a root cause able to be determined a corrective and/or preventive action could not be identified for this complaint.This complaint will be entered into the complaint management system and will be tracked and trended for future occurrences.A device history review was conducted for the following possible lot numbers: three possible lots were provided.A review of the device history record noted no issues relating to the reported failure mode for lot # 0001337953.A review of the device history record noted no issues relating to the reported failure mode for lot # 0001362141.A review of the device history record was not possible for lot # 000130379 which could not be confirmed and does not exist.

Brand Name
TRAY SPN WHIT27G3.5 L/B-D/E
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key10496064
Report Number1625685-2020-00082
Device Sequence Number2939065
Product Code CAZ
UDI-Device Identifier00382904056995
UDI-Public00382904056995
Combination Product (Y/N)N
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number405699
Device Catalogue Number405699
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date02/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;